Alert archive / Iowa / Freeze Warnings in 2016

Freeze Warning 3, NWS Quad Cities, IA

October 12, 201610 counties in Iowa

NWS Quad Cities, IA issued this freeze warning at Oct 12, 2016, 3:45 AM CDT for 10 counties in Iowa. It took effect at Oct 13, 2016, 2:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 12, 2016, 3:45 AM CDT (08:45 UTC)
In effect from
Oct 13, 2016, 2:00 AM CDT
Expired
Oct 13, 2016, 9:00 AM CDT
In force
7 hr
Issued by
NWS Quad Cities, IA

Counties Benton County, IA, Buchanan County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 93 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2034 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

736 
WWUS73 KDVN 120845
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 AM CDT WED OCT 12 2016

...FROST AND FREEZING TEMPERATURES EXPECTED OVERNIGHT...

.TEMPERATURES WILL DROP INTO THE 29 TO 34 DEGREE RANGE
OVERNIGHT...ALONG AND NORTHWEST OF A LINE FROM FREEPORT ILLINOIS
TO DAVENPORT AND KEOSAUQUA IOWA. CONDITIONS WILL BE IDEAL FOR
AREAS TO WIDESPREAD FROST OVERNIGHT INTO EARLY THURSDAY MORNING.

IAZ040>042-051>054-063-064-076-121645-
/O.NEW.KDVN.FZ.W.0003.161013T0700Z-161013T1400Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
KEOKUK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...SIGOURNEY
345 AM CDT WED OCT 12 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY.

* TEMPERATURES...DROPPING INTO THE 29 TO 32 DEGREE RANGE.

* TIMING...OVERNIGHT THROUGH EARLY THURSDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION WILL BE
  KILLED IN THESE CONDITIONS IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

IAZ065>068-077-078-087-088-098-ILZ001-002-007-121645-
/O.NEW.KDVN.FR.Y.0004.161013T0700Z-161013T1400Z/
CEDAR-CLINTON-MUSCATINE-SCOTT-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-VAN BUREN-JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...TIPTON...CLINTON...MUSCATINE...
DAVENPORT...BETTENDORF...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...KEOSAUQUA...GALENA...FREEPORT...MOUNT CARROLL
345 AM CDT WED OCT 12 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY.

* TEMPERATURES...DROPPING INTO THE 33 TO 35 DEGREE RANGE.

* TIMING...OVERNIGHT THROUGH EARLY THURSDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE KILLED
  IN THESE CONDITIONS IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$
RP KINNEY
5 follow-up statements
150 
WWUS73 KDVN 121607 AAA
NPWDVN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1107 AM CDT WED OCT 12 2016

...FROST AND FREEZING TEMPERATURES EXPECTED OVERNIGHT...

.TEMPERATURES WILL DROP INTO THE 29 TO 34 DEGREE RANGE
OVERNIGHT...ALONG AND NORTHWEST OF A LINE FROM FREEPORT ILLINOIS
TO DAVENPORT AND KEOSAUQUA IOWA. CONDITIONS WILL BE IDEAL FOR
AREAS TO WIDESPREAD FROST OVERNIGHT INTO EARLY THURSDAY MORNING.

IAZ040>042-051>054-063-064-076-130015-
/O.CON.KDVN.FZ.W.0003.161013T0700Z-161013T1400Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
KEOKUK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...SIGOURNEY
1107 AM CDT WED OCT 12 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURES...DROPPING INTO THE 29 TO 32 DEGREE RANGE.

* TIMING...OVERNIGHT THROUGH EARLY THURSDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION WILL BE 
  KILLED IN THESE CONDITIONS IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

IAZ065>068-077-078-087-088-098-ILZ001-002-007-130015-
/O.CON.KDVN.FR.Y.0004.161013T0700Z-161013T1400Z/
CEDAR-CLINTON-MUSCATINE-SCOTT-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-VAN BUREN-JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...TIPTON...CLINTON...MUSCATINE...
DAVENPORT...BETTENDORF...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...KEOSAUQUA...GALENA...FREEPORT...MOUNT CARROLL
1107 AM CDT WED OCT 12 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURES...DROPPING 33 TO 35 DEGREE RANGE.

* TIMING...OVERNIGHT THROUGH EARLY THURSDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE 
  KILLED IN THESE CONDITIONS IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$

GIBBS
289 
WWUS73 KDVN 122022 AAB
NPWDVN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
322 PM CDT WED OCT 12 2016

...FROST AND FREEZING TEMPERATURES EXPECTED OVERNIGHT...

.TEMPERATURES WILL DROP INTO THE 29 TO 34 DEGREE RANGE
OVERNIGHT...ALONG AND NORTHWEST OF A LINE FROM FREEPORT ILLINOIS
TO DAVENPORT AND KEOSAUQUA IOWA. CONDITIONS WILL BE IDEAL FOR
AREAS TO WIDESPREAD FROST OVERNIGHT INTO EARLY THURSDAY MORNING.

IAZ040>042-051>054-063-064-076-130430-
/O.CON.KDVN.FZ.W.0003.161013T0700Z-161013T1400Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
KEOKUK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...SIGOURNEY
322 PM CDT WED OCT 12 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURES...DROPPING INTO THE 29 TO 32 DEGREE RANGE.

* TIMING...OVERNIGHT THROUGH EARLY THURSDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION WILL BE 
  KILLED IN THESE CONDITIONS IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

IAZ065>068-077-078-087-088-098-ILZ001-002-007-130430-
/O.CON.KDVN.FR.Y.0004.161013T0700Z-161013T1400Z/
CEDAR-CLINTON-MUSCATINE-SCOTT-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-VAN BUREN-JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...TIPTON...CLINTON...MUSCATINE...
DAVENPORT...BETTENDORF...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...KEOSAUQUA...GALENA...FREEPORT...MOUNT CARROLL
322 PM CDT WED OCT 12 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURES...DROPPING 33 TO 35 DEGREE RANGE.

* TIMING...OVERNIGHT THROUGH EARLY THURSDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE 
  KILLED IN THESE CONDITIONS IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$

GIBBS
098 
WWUS73 KDVN 130138
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
838 PM CDT WED OCT 12 2016

...FROST AND FREEZING TEMPERATURES EXPECTED OVERNIGHT...

.CLEARING SKIES AND COLDER AIR MOVING INTO THE REGION WILL LEAD
TO WIDESPREAD FROST AND AREAS OF SUBFREEZING TEMPERATURES TONIGHT
ACROSS MUCH OF EASTERN IOWA FAR NORTHWEST ILLINOIS.

IAZ040>042-051>054-063-064-076-130945-
/O.CON.KDVN.FZ.W.0003.161013T0700Z-161013T1400Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
KEOKUK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...SIGOURNEY
838 PM CDT WED OCT 12 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURES...DROPPING INTO THE RANGE OF 29 TO 32 DEGREES.

* TIMING...TEMPERATURES LIKELY DROPPING BELOW 32 BETWEEN 3 AM AND
  8 AM.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION WILL BE 
  KILLED IN THESE CONDITIONS IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

IAZ065>068-077-078-087-088-098-ILZ001-002-007-130945-
/O.CON.KDVN.FR.Y.0004.161013T0700Z-161013T1400Z/
CEDAR-CLINTON-MUSCATINE-SCOTT-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-VAN BUREN-JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...TIPTON...CLINTON...MUSCATINE...
DAVENPORT...BETTENDORF...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...KEOSAUQUA...GALENA...FREEPORT...MOUNT CARROLL
838 PM CDT WED OCT 12 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURES...DROPPING TO BETWEEN 33 AND 35 DEGREES.

* TIMING...COLDEST TEMPERATURES AND FROST FORMATION MOST LIKELY
  BETWEEN 3 AM AND 8 AM. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE 
  KILLED IN THESE CONDITIONS IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$

SHEETS
135 
WWUS73 KDVN 130820
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
320 AM CDT THU OCT 13 2016

...FROST AND FREEZING TEMPERATURES EARLY THIS MORNING...

.CLEARING SKIES AND COLDER AIR MOVING INTO THE REGION WILL LEAD
TO WIDESPREAD FROST AND AREAS OF SUBFREEZING TEMPERATURES EARLY
THIS MORNING ACROSS MUCH OF EASTERN IOWA FAR NORTHWEST ILLINOIS.

IAZ040>042-051>054-063-064-076-131400-
/O.CON.KDVN.FZ.W.0003.000000T0000Z-161013T1400Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
KEOKUK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...SIGOURNEY
320 AM CDT THU OCT 13 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES...DROPPING INTO THE RANGE OF 29 TO 32 DEGREES.

* TIMING...TEMPERATURES LIKELY DROPPING BELOW 32 BETWEEN 3 AM 
  AND 8 AM.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION WILL BE 
  KILLED IN THESE CONDITIONS IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

IAZ065>068-077-078-087-088-098-ILZ001-002-007-131400-
/O.CON.KDVN.FR.Y.0004.000000T0000Z-161013T1400Z/
CEDAR-CLINTON-MUSCATINE-SCOTT-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-VAN BUREN-JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...TIPTON...CLINTON...MUSCATINE...
DAVENPORT...BETTENDORF...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...KEOSAUQUA...GALENA...FREEPORT...MOUNT CARROLL
320 AM CDT THU OCT 13 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES...DROPPING TO BETWEEN 33 AND 35 DEGREES.

* TIMING...COLDEST TEMPERATURES AND FROST FORMATION MOST LIKELY 
  BETWEEN 3 AM AND 8 AM.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE 
  KILLED IN THESE CONDITIONS IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$
RP KINNEY
948 
WWUS73 KDVN 131354
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
854 AM CDT THU OCT 13 2016

IAZ040>042-051>054-063-064-076-131500-
/O.EXP.KDVN.FZ.W.0003.000000T0000Z-161013T1400Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
KEOKUK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...SIGOURNEY
854 AM CDT THU OCT 13 2016

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES WILL CONTINUE TO IMPROVE THIS MORNING...THUS THE
FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM CDT.

$$

IAZ065>068-077-078-087-088-098-ILZ001-002-007-131500-
/O.EXP.KDVN.FR.Y.0004.000000T0000Z-161013T1400Z/
CEDAR-CLINTON-MUSCATINE-SCOTT-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-VAN BUREN-JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...TIPTON...CLINTON...MUSCATINE...
DAVENPORT...BETTENDORF...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...KEOSAUQUA...GALENA...FREEPORT...MOUNT CARROLL
854 AM CDT THU OCT 13 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES WILL CONTINUE TO IMPROVE THIS MORNING...THUS THE
FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM CDT.

$$

12

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this freeze warning went out at Oct 12, 3:34 AM CDT, 11 minutes earlier.

Area forecast discussion, Oct 12, 3:34 AM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
334 AM CDT Wed Oct 12 2016

.SYNOPSIS...
Issued at 310 AM CDT Wed Oct 12 2016

Showers and isolated thunderstorms continued into the early
morning hours, east of the Mississippi River. An isolated storm in
the Keokuk area produced hail around nickel size. A cold front
extended from southern Iowa into southwest Wisconsin. Temperatures
ahead of the front were in the mid 50s and 60s, with readings
behind the front in the 40s to low 50s.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 310 AM CDT Wed Oct 12 2016

The main forecast issues in the short term period are precip
trends and coverage today, as well as frost/freeze considerations
for tonight.

In the near term, showers and isolated storms are forecast to
linger through the early morning east of the Mississippi River.
Otherwise, expect an increasing coverage of showers from west to
east by late morning into the afternoon hours as a strong cold
front pushes through the region. There may a few thunderstorms
southeast aligned with the modest elevated instability, but no
severe storms are expected. High temperatures will likely occur in
the late morning to early afternoon, then fall off into the upper
40s to mid 50s by early evening.

For tonight, expect a clearing sky and light wind with ideal
conditions for frost and freezing temps. Have adjusted the favored
river valley locations down a bit. After collaboration with
neighboring offices, will go with a freeze warning across the
northwest where temps of 32 or below are favored. The warning is
framed by a frost advisory from Freeport, to Davenport and
Keosaqua, where temps of 33 to 35 will be favored.

.LONG TERM...(Thursday through Tuesday)
ISSUED AT 310 AM CDT Wed Oct 12 2016

Thursday...frost/freeze headlines will expire at 9 am otherwise high
pressure will provide wall-to-wall sunshine, light winds and cool
temperatures. Afternoon highs will be in the mid to upper 50s.

Thursday night: High pressure will slip off to the east but models
have slowed the progression northward of warm air advection mid/high
level clouds. This may allow portions of our northern cwa to
experience frost again. For now will maintain the mention of patchy
frost but if skies remain totally clear and light winds then frost
may be more widespread. Lows will range from the mid to upper 30s
north to the lower 40s south.

Friday: Southerly winds and mostly sunny skies will bring a warmer
day to the cwa, with highs in the 60s.

Saturday and Saturday night: Upper level trough and strengthening
westerlies will push a weak cold front into the cwa Saturday
evening. Ahead of the front, southerly winds will pull better
moisture out of the western Gulf. Forecast NAEFS PWATs near 1.50
inches are 2-2.5 standard deviations above normal for mid October.
Models indicate the thermal axis over the cwa with temperatures
pushing into the 70s Saturday afternoon. The combination of a warm
moist airmass and strengthening deep layer shear may allow for
strong to possibly severe storms. The highest pops will be during
the evening associated with the front.

Sunday through Tuesday: Zonal flow will keep temperatures on the
warm side with highs in the 70s to the lower 80s.  There will also
be chances for showers and thunderstorms from any disturbances
riding the flow. However, models are inconsistent with regard to
timing/ strength of individual waves so low confidence on when to
raise pops.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
ISSUED AT 1144 PM CDT Tue Oct 11 2016

Scattered thunderstorms in southeast Iowa will likely brush past the
BRL terminal early in the forecast period. Elsewhere, a cold front
will push through eastern Iowa overnight into early Wednesday
morning, resulting in shifting winds, lowering cigs and scattered
showers and additional isolated early morning thunderstorms. The
best potential for thunderstorms looks to be at BRL early, then
mainly east of the DBQ and MLI sites and is thus not included in
the forecast. Ceilings will likely become MVFR for most of the
morning hours, with periods of IFR conditions possible. Gradual
improvement should take place in the afternoon, with VFR at all
sites with light NW winds by sunset.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Freeze Warning from 2 AM to 9 AM CDT Thursday for Benton-
     Buchanan-Delaware-Dubuque-Iowa-Jackson-Johnson-Jones-Keokuk-
     Linn.

     Frost Advisory from 2 AM to 9 AM CDT Thursday for Cedar-Clinton-
     Henry IA-Jefferson-Louisa-Muscatine-Scott-Van Buren-
     Washington.

IL...Frost Advisory from 2 AM to 9 AM CDT Thursday for Carroll-Jo
     Daviess-Stephenson.

MO...NONE.
&&

SYNOPSIS...RP Kinney
SHORT TERM...RP Kinney
LONG TERM...Haase
AVIATION...Sheets
Hazardous weather outlook, Oct 11, 10:05 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1005 PM CDT TUE OCT 11 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-130315-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1005 PM CDT TUE OCT 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL AFFECT NORTHEAST MISSOURI...FAR
SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS TONIGHT. THE MAIN
HAZARDS FROM THESE STORMS WILL BE SMALL HAIL...DANGEROUS
LIGHTNING AND HEAVY DOWNPOURS. ISOLATED THUNDERSTORMS WILL BE
POSSIBLE OVER MUCH OF THE OUTLOOK AREA LATE TONIGHT INTO EARLY
WEDNESDAY MORNING. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING...FROST IS POSSIBLE
OVER MOST OF THE OUTLOOK AREA.

THURSDAY NIGHT...PATCHY FROST IS POSSIBLE IN FAR NORTHWEST ILLINOIS.

SATURDAY INTO SATURDAY NIGHT...THUNDERSTORMS ARE LIKELY AS A COLD
FRONT PUSHES ACROSS THE AREA. IT IS TOO EARLY TO DETERMINE THE
SEVERE WEATHER RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

SHEETS

In the hours before

Local storm report, Oct 11, 10:46 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1046 PM CDT TUE OCT 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 PM     HAIL             2 ESE KAHOKA            40.42N 91.69W
10/11/2016  M0.25 INCH       CLARK              MO   TRAINED SPOTTER

&&

DLS
Local storm report, Oct 12, 12:06 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1206 AM CDT WED OCT 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 AM     HAIL             KEOKUK                  40.41N 91.40W
10/12/2016  E0.75 INCH       LEE                IA   TRAINED SPOTTER

            LOTS OF PENNY TO NEAR QUARTER SIZE HAIL

&&

DLS
Special weather statement, Oct 12, 12:09 AM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
1209 AM CDT WED OCT 12 2016

ILC067-071-120600-
HANCOCK-HENDERSON-
1209 AM CDT WED OCT 12 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HANCOCK AND SOUTH
CENTRAL HENDERSON COUNTIES UNTIL 100 AM CDT...

AT 1209 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FERRIS...OR 7
MILES NORTHEAST OF KEOKUK...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KEOKUK...CARTHAGE...HAMILTON...LA HARPE...DALLAS CITY...FERRIS...
ADRIAN...DISCO...BURNSIDE...COLUSA...LOMAX...FOUNTAIN GREEN...
ELVASTON...WEBSTER AND CAMP EASTMAN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4031 9132 4038 9140 4039 9139 4040 9137
      4045 9138 4050 9136 4070 9108 4056 9090
      4051 9091
TIME...MOT...LOC 0509Z 228DEG 26KT 4046 9128

RP KINNEY
Special weather statement, Oct 12, 12:55 AM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
1255 AM CDT WED OCT 12 2016

ILC067-071-109-187-120700-
WARREN-HANCOCK-HENDERSON-MCDONOUGH-
1255 AM CDT WED OCT 12 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WARREN...NORTHEASTERN
HANCOCK...HENDERSON AND NORTHWESTERN MCDONOUGH COUNTIES UNTIL 200 AM
CDT...

AT 1255 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DISCO...OR 14
MILES SOUTH OF BURLINGTON...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LA HARPE...ROSEVILLE...DALLAS CITY...STRONGHURST...KIRKWOOD...
BLANDINSVILLE...CARMAN...BIGGSVILLE...TERRE HAUTE...RARITAN...
SCIOTA...DISCO...LITTLE SWAN LAKE...GREENBUSH...LOMAX...FOUNTAIN
GREEN...MEDIA...OLENA...WEBSTER AND PONEMAH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4064 9120 4065 9115 4067 9112 4070 9111
      4071 9111 4099 9078 4068 9046 4045 9101
TIME...MOT...LOC 0555Z 232DEG 24KT 4062 9104

RP KINNEY

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 3:45 AM CDTFrost AdvisoryDVNCedar, Clinton, Henry, Jefferson, Louisa, Muscatine and 3 more29 hr

Nearby

Freeze Warnings in Iowa, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.